Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Columbia, SC

July 10, 2021McCormick County, South Carolina

NWS Columbia, SC issued this special weather statement at Jul 10, 2021, 6:25 PM EDT for McCormick County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 6:25 PM EDT (22:25 UTC)
Expired
Jul 10, 2021, 7:00 PM EDT
In force
35 min
Issued by
NWS Columbia, SC

County McCormick County, SC

The radar

The Greer radar (KGSP), 101 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS82 KCAE 102225
SPSCAE

Special Weather Statement
National Weather Service Columbia SC
625 PM EDT Sat Jul 10 2021
 
GAZ040-SCZ018-102300-
Lincoln GA-McCormick SC-
625 PM EDT Sat Jul 10 2021

...Strong Thunderstorms Will Impact Portions of northeastern Lincoln
and McCormick Counties Until 700 PM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor... 

At 624 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of Bobby Brown State Park, or 15
miles south of Abbeville, moving east at 15 mph.

  HAZARD...gusty winds 40 to 50 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of 
           light, unsecured objects.

Some locations in the path of this storm include...
McCormick, Mccormick County Airport, Elijah Clark State Park, Plum
Branch, Hickory Knob State Resort Park, Bordeaux, Mount Carmel, Baker
Creek State Park, Leroy's Ferry Recreation Area, Knox Scout
Reservation, Willington, Whitetown, Hawe Creek Campground and Long
Cane Creek Picnic Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3406 8237 3406 8233 3397 8230 3402 8225
      3401 8223 3389 8218 3374 8231 3399 8258
      3399 8257 3400 8259 3401 8259
TIME...MOT...LOC 2224Z 251DEG 12KT 3396 8247 

$$
awp

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:01 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 10, 6:01 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
601 PM EDT Sat Jul 10 2021

.SYNOPSIS...
Unsettled weather will continue through Sunday as moisture
increases over the region. An upper level trough will remain
west of the region through the week continuing the chances of
mainly afternoon and evening showers and thunderstorms.

&&

.NEAR TERM /THROUGH SUNDAY/...
Rising 500mb heights as mid-level ridging develops over the
forecast area. Convection just west of the CSRA will shift
towards the area but coverage today will likely be much more
isolated compared to yesterday without a trigger and less
moisture in place. Still kept chance pops in the CSRA through
this evening. Environment less favorable for any severe weather
today with DCAPE values significantly lower. Considering we
didn't have any severe reports yesterday would just expect your
average run of the mill thunderstorms through this evening,
again mainly just in the CSRA, diminishing quickly after
sunset. Seasonal temperatures continue with highs in the low 90s
and lows in the low 70s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Upper level trough will remain over the central US through the
short term with upper level ridging building over the eastern
seaboard. At the surface the Bermuda high will keep southerly
flow over the area as low pressure remains quasi stationary over
the mid MS River Valley. This will keep an influx of moisture
across the forecast area and combine with moderate instability
each day to continue the chance of mainly diurnal showers and
thunderstorms. With pwat values between 1.8 and 2 inches the
potential for locally heavy rainfall will continue. Although
considerable rainfall has occurred in the past 7 days with cells
expected to remain progressive the threat of flooding will be
low. High temperatures will be in the upper 80s to low 90s each
day with overnight lows in the upper 60s to low 70s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Bermuda high will ridge into the SE US Tuesday through Friday
with the upper level pattern becoming more progressive through
the middle of the week. The upper level trough over the MS
Valley will begin filling and moving eastward on Tuesday as the
upper level ridge weakens and pushes into the central Atlantic.
This will create a more zonal flow for Wednesday into early
Thursday with another upper level trough digging into the MS
Valley late Thursday and Friday. Overall with the moisture
convergence over the region and diurnal instability the
potential for afternoon showers and thunderstorms will also
continue. Temperatures through the long term will be near
normal.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Scattered showers and thunderstorms have popped across the
region this afternoon and evening. Stayed with just vicinity
showers or t-storms at all terminals given the isolated nature
and low confidence in direct terminal impacts. Otherwise VFR
through Sunday morning before a surge of moisture brings a
chance for some stratus, although confidence remains low at this
point. Showers and storms will once again be possible
developing around or just after 18z.

EXTENDED AVIATION OUTLOOK...Restrictions in diurnally driven
showers and thunderstorms possible each day. Early morning
stratus/fog possible early next week.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jul 10, 3:56 AM EDT, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
356 AM EDT Sat Jul 10 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-110800-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
356 AM EDT Sat Jul 10 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 10, 6:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
625 PM EDT Sat Jul 10 2021

GAZ040-SCZ018-102300-
Lincoln GA-McCormick SC-
625 PM EDT Sat Jul 10 2021

...Strong Thunderstorms Will Impact Portions of northeastern Lincoln
and McCormick Counties Until 700 PM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

At 624 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of Bobby Brown State Park, or 15
miles south of Abbeville, moving east at 15 mph.

  HAZARD...gusty winds 40 to 50 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
McCormick, Mccormick County Airport, Elijah Clark State Park, Plum
Branch, Hickory Knob State Resort Park, Bordeaux, Mount Carmel, Baker
Creek State Park, Leroy's Ferry Recreation Area, Knox Scout
Reservation, Willington, Whitetown, Hawe Creek Campground and Long
Cane Creek Picnic Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3406 8237 3406 8233 3397 8230 3402 8225
      3401 8223 3389 8218 3374 8231 3399 8258
      3399 8257 3400 8259 3401 8259
TIME...MOT...LOC 2224Z 251DEG 12KT 3396 8247

awp

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.